Results 1 to 3 of 3

Thread: In Living Hell Literally for over 9 weeks

  1. #1
    Senior Member
    Join Date
    Jan 2008
    Posts
    931

    Default In Living Hell Literally for over 9 weeks

    So my facial pain after having PDL laser is undiagnosed and getting worse. Been to ENT, derm, neurologists, oral surgeons etc. Anyways, ive started to have anesthetic (sp) injections into my muscles (inside mouth) because added to the pain now is excrutiating jaw pain too! Could be TMJ. Anyways, the pain in my cheeks and nose are horrendous and my doc suggested having injections (i think they;re steroid) along my muscles/joints in my face. They would be half of them inside (so in my mouth) and others outside towards the side of my face (like along the jaw line). This is to hopefully stop the pain cycle. Would this hurt my rosacea at all? The steroid is supposed to be local to whatever area injected i just dont want to screw anything up. What do you guys think? I cant take the pain anymore, its a tight pressure/throbbing across my cheeks, in my head and jaw. I am going crazy. This is wayyyy worse than any rosacea symptoms ive ever had in my life i also think the pressure over my facial muscles have given me a few new burst vessels on my cheeks.

  2. #2
    Senior Member
    Join Date
    Aug 2009
    Location
    UK
    Posts
    1,666
    Country: UK

    Post

    Quote Originally Posted by snuffleupagus View Post
    So my facial pain after having PDL laser is undiagnosed and getting worse. Been to ENT, derm, neurologists, oral surgeons etc. Anyways, ive started to have anesthetic (sp) injections into my muscles (inside mouth) because added to the pain now is excrutiating jaw pain too! Could be TMJ. Anyways, the pain in my cheeks and nose are horrendous and my doc suggested having injections (i think they;re steroid) along my muscles/joints in my face. They would be half of them inside (so in my mouth) and others outside towards the side of my face (like along the jaw line). This is to hopefully stop the pain cycle. Would this hurt my rosacea at all? The steroid is supposed to be local to whatever area injected i just dont want to screw anything up. What do you guys think? I cant take the pain anymore, its a tight pressure/throbbing across my cheeks, in my head and jaw. I am going crazy. This is wayyyy worse than any rosacea symptoms ive ever had in my life i also think the pressure over my facial muscles have given me a few new burst vessels on my cheeks.
    Oh I am so sorry to hear what you are going through.

    I am sure it isn't the same, but when I started to use my RLT unit I am sure I was highly
    sensitive to the infared part; for the first week I used it for 15 mins everyday.

    Then I get this instense pressure/soreness all over my face, like it was going to explode!
    It was way worse than any flush I had ever had!

    The worst one lasted for about 24 hrs, so how you are dealing with it I don't know.

    I stopped the RLT and thankfully it started to subside.

    I am back on track now, but I drink up to 4 pints of iced water a day, which helps with the
    pressure from the RLT.

    I know mine is certainly not the same, but for some reason 'flushing out my system'
    seemed to help.

    Sorry I cannot help in real terms.

    J
    SUFFER FROM NEUROPATHIC ROSACEA & OCULAR ROSACEA SINCE 2002.


    *Vit D3,Theratears Omega 3.



    *LDN since October 2018.

    *REN skincare range. TARTE cosmetics.

    *Tried Clonidine, Moxonidine & Atenolol (None being taken at present ).

    *Yearly IPL treatments until 2009.

    * RLT Journey!" (Sept 09) **Using Britebox Revive..(Stopped ).



    History of Hyperthyroidism (Graves) Lichen Planus (oral)
    PROUD TO BE DIFFERENT






    .

  3. #3
    Senior Member nat007's Avatar
    Join Date
    Jun 2005
    Posts
    1,909

    Default

    O my God Snuffle, that is horrendous for you. It is so unfair and frustrating how lasers and IPL help some and have such bad effects to others. The worst is that those docs who are keen the help at first don't know what to do when things go wrong. I have been there as well, although not as bad as what you are describing now (but 24/7 flushing and burning for a full year, which felt the end of the world to me). I don't think anyone here on the forum know for sure what is going on and what's best to do. Steroids can help with inflammation and such, but there are mixed reviews about it's effects on rosacea. Some members here wrote they had benefits from temprorary steroid use, some had bad effects. It's perhaps depending on your type of rosacea and sensitivity. I have the severe vascular subype and for sure can't handle any type of steroids. My derm Tony Chu warns rosaceans for steroids in any type of form, he has patients whose rosacea even flared from a steroid nose spray.... Bu that's just a general suggestion if needed everysituation is different of course and when at severe risk for anything one has to take steroids perhaps.
    All I can add is my own experience with neuropathic pain. In 2006 I had a bad flush during the night when I woke up and I ued a coolpack (frozen still!) on my right cheek and fell accidentally to sleep again, I woke up with a half frozen cheek, very sore and flushed and I had bad neuropathic pain and constant burning in the cheek for 7 months (!). Saw head neuropathy in the hospital and go several pain meds, but most flared up my rosacea. He xplained me that it can take a long time before damaged nerves healed again and the 6 months he predicted where almost correct. So it might be that your nerves are very irritated but need some time to calm down again? If the trigger or the insult is gone now, that would seem a possible explanation to me. I got prescribed neurontin and Lyrica and an antidepressant called amythrityline I believe, but that gave me more flushing too. But it's all supposed to help with pain.

    I am having a lot of benefit though when I take diclofenac: an anti-inflammatory with helps with pain as well and also calms down many symptoms the steroids attack.My dermatologist in Holland prescribed them to me after a massive reaction to IPL at the time, as he didn't want me on the normally used steroids with my oversensitive rosacea. Perhaps you can try diclofenac for some time and see how it goes? It calms down my rosacea. Take it on a full stumach though or when used long term with a stumach protecting med.

    Keep us updated!

    Natalja

Similar Threads

  1. Frustrated, living with someone living with rosacea
    By MEEEE in forum Diet, lifestyle and relationships
    Replies: 1
    Last Post: 30th July 2012, 09:39 AM
  2. Literally crying here - what can i do? - tried everything!
    By snuffleupagus in forum Similar and co-existing conditions
    Replies: 13
    Last Post: 20th August 2011, 01:54 AM
  3. My skin is a living Hell...
    By reflection1 in forum Prescription medications
    Replies: 4
    Last Post: 23rd March 2011, 09:46 AM
  4. Diagnosed with rosacea...living in Strasbourg
    By French in forum Newbie questions / Introduction
    Replies: 5
    Last Post: 25th February 2010, 02:25 PM
  5. anyone living in Auckland, New Zealand?
    By rosaceasweden in forum General rosacea questions
    Replies: 1
    Last Post: 23rd August 2006, 04:01 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •